Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Feb 14, 2008, 6:52 AM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It took effect at Feb 14, 2008, 7:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2008, 6:52 AM MST (13:52 UTC)
- In effect from
- Feb 14, 2008, 7:00 AM MST
- Expired
- Feb 14, 2008, 3:20 PM MST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 1.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1995 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 141352 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 552 AM PST THU FEB 14 2008 ...LOW RELATIVE HUMIDITY VALUES AND GUSTY NORTH WINDS ARE EXPECTED WITHIN THE COLORADO RIVER TODAY... .MUCH DRIER AIR HAS SPREAD ACROSS THE MOJAVE DESERT FOLLOWING THE PASSAGE OF A POWERFUL COLD FRONT. RELATIVE HUMIDITY VALUES ARE ALREADY HOVERING AROUND 15 PERCENT AND WILL POSSIBLY GO AS LOW AS 10 PERCENT THIS AFTERNOON. AZZ101-CAZ229-NVZ466-150200- /O.UPG.KVEF.FW.A.0002.080214T1500Z-080215T0200Z/ /O.NEW.KVEF.FW.W.0003.080214T1400Z-080215T0200Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 552 AM PST THU FEB 14 2008 /652 AM MST THU FEB 14 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR THE COLORADO RIVER ZONES...WHICH IS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SUSTAINED NORTH WINDS OF 20 TO 25 MPH WITH OCCASIONAL GUSTS UP TO 40 MPH ARE EXPECTED TODAY. IN ADDITION RELATIVE HUMIDITY VALUES WILL BE 15 PERCENT OR LOWER. THIS COMBINATION ALONG WITH A HIGH OR GREATER FIRE DANGER RATING ALONG THE COLORADO RIVER VALLEY HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ PIERCE
1 follow-up statement
000 WWUS85 KVEF 142220 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 220 PM PST THU FEB 14 2008 AZZ101-CAZ229-NVZ466-142330- /O.CAN.KVEF.FW.W.0003.000000T0000Z-080215T0200Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 220 PM PST THU FEB 14 2008 /320 PM MST THU FEB 14 2008/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED FLAG WARNING FOR THE COLORADO RIVER VALLEY WHICH INCLUDES THE LAKE MEAD NATIONAL RECREATION AREA AND LAKE HAVASU. AUTOMATED WEATHER SENSORS SHOWED NORTH WINDS GUSTING TO 25 MPH OR LESS DOWN THE COLORADO RIVER VALLEY WITH RELATIVE HUMIDITY VALUES GENERALLY BETWEEN 15 AND 23 PERCENT. THESE CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON FOLLOWED BY DECREASING WINDS AND A SLIGHT INCREASE IN RELATIVE HUMIDITY THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Feb 14, 5:20 AM MST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 14, 5:20 AM MST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
420 AM PST THU FEB 14 2008
.SYNOPSIS...IT WILL BE COLDER AND WINDY TODAY FOLLOWING THE PASSAGE
OF A POWERFUL COLD FRONT. ISOLATED SNOW SHOWERS ARE POSSIBLE AS WELL
IN THE MOUNTAINS AS A STRONG AREA OF LOW PRESSURE MOVES OVER
SOUTHERN NEVADA AND EASTERN CALIFORNIA. THE UPPER LOW WILL SLOWLY
SHIFT EAST ACROSS ARIZONA ON FRIDAY WITH A FEW SHOWERS AND COOL
NORTH WINDS PERSISTING OVER THE MOJAVE DESERT. A RIDGE OF HIGH
PRESSURE STARTS TO BUILDS IN OVER THE AREA SATURDAY LEADING TO A
WARMING TREND.
&&
.SHORT TERM...POWERFUL COLD FRONT HAD PUSHED THROUGH THE ENTIRE
FORECAST AREA BY 1 AM. SURFACE PRESSURE GRADIENT BETWEEN RENO AND
LAS VEGAS RUNNING ABOUT 9 MB NOW BUT WHEN THE WINDS WERE HOWLING
LAST EVENING THE GRADIENT WAS AS HIGH AS 22 MB. BEEN IN LAS VEGAS
SINCE 1994 AND DONT RECALL WORKING AN EVENT WITH THAT TIGHT OF A
PRESSURE GRADIENT. PEAK WIND AT MCCARRAN WAS 67 MPH WHICH FELL SHORT
OF THE FEBRUARY PEAK WIND RECORD OF 73 MPH SET BACK IN 1976. WATER
VAPOR SHOWS COLD UPPER LOW OVER NORTHERN LINCOLN COUNTY WITH STRONG
NORTH JET OVER CALIFORNIA. THE MODELS CONTINUE TO DIG THE UPPER LOW
FURTHER SOUTHWEST TODAY AND ARE SLOWER EJECTING THE LOW EAST ACROSS
ARIZONA TOMORROW. BOTTOM LINE...ENDED UP MAKING SOME SIGNIFICANT
CHANGES FROM PREVIOUS PACKAGE. SATELLITE SHOWS AN EXTENSIVE DECK OF
CLOUDS ACROSS THE SOUTHERN HALF OF OUR AREA WITH CLOUDS BEGINNING TO
FILL IN ACROSS CENTRAL NYE AND LINCOLN COUNTIES AROUND THE UPPER
LOW. EVEN THOUGH MUCH DRIER AIR HAS INVADED THE REGION AS INDICATED
BY THE LOW DEW POINT TEMPERATURES THERE SHOULD BE SOME ISOLATED SNOW
SHOWERS MAINLY OVER THE MOUNTAINS OF SOUTHERN NEVADA AND INYO COUNTY
TODAY AS -30 DEG C COLD POOL MOVES OVER THE REGION. AGAIN WITH THE
SLOWER MOVEMENT OF THE LOW HAD TO LINGER THE MENTION OF SHOWERS FOR
MOHAVE COUNTY THROUGH FRIDAY AFTERNOON. AS FOR THE WINDS. WITH THE
PRESSURE GRADIENT RELAXING AND TRAJECTORY OF LOW RIGHT OVER CLARK
COUNTY TODAY...MODELS IN AGREEMENT STRONGEST BELT OF 850 AND 700 MB
WINDS WILL BE ALONG THE WESTERN PERIPHERY OF UPPER LOW RUNNING OVER
LINCOLN...NYE...INYO AND WESTERN SAN BERNARDINO COUNTY. DECIDED TO
KEEP A WIND ADVISORY UP UNTIL 6 PM THIS EVENING FOR THOSE COUNTIES
AND CANCELLED THE ADVISORY FOR EASTERN CLARK...EASTERN SAN
BERNARDINO AND MOHAVE COUNTY. AS UPPER LOW BEGIN TO MOVE EAST ACROSS
ARIZONA FRIDAY SUPPORT FOR NORTH WINDS DOWN THE COLORADO RIVER
VALLEY INCREASES SO WE COULD NEED A LAKE WIND OR WIND ADVISORY
TOMORROW. DROPPED THE TEMPERATURE SEVERAL MORE DEGREES TODAY AND
DAMPENED THE WARM UP HEADING INTO THE WEEKEND DUE TO THE SLOWER
MOVEMENT OF THE UPPER LOW.
.LONG TERM...FOR THE PERIOD BEGINNING SUNDAY MORNING...A LARGE RIDGE
OF HIGH PRESSURE WILL SLOWLY TRANSITION ACROSS THE WESTERN CONUS AS
IT DECREASES IN AMPLITUDE...LEAVING A FAIRLY ZONAL PATTERN IN PLACE
BY MIDWEEK. THE GFS CONTINUES TO SHOW A WEAK DISTURBANCE PASSING
OVER THE AREA LATE MONDAY/EARLY TUESDAY...HOWEVER...IT STILL LOOKS
LIKE THE MAIN IMPACT WILL BE AN INCREASE TO MID/UPPER LEVEL CLOUDS.
WEDNESDAY MORNING...MODELS ARE INDICATING THE FIRST IN SERIES OF
SHORTWAVES PROGGED TO QUICKLY PASS OVER THE CWA IN THE PROGRESSIVE
FLOW...WITH EACH A CHANCE OF PRECIP. ITS STILL TOO FAR OUT TO TIME
EACH OF THESE FEATURES...SO HAVE JUST BUMPED UP POPS FROM CLIMO
WEDNESDAY ON OUT...WITH HIGHER WEIGHT GIVEN TO SIERRA AND NORTHERN
COUNTIES. TEMPERATURES WILL RUN ABOUT 5 DEGREES ABOVE CLIMO ON
AVERAGE DURING THE EXTENDED.
&&
.AVIATION...FOR MCCARRAN...CLOUD COVERAGE IS EXPECTED TO REMAIN SCT
TO BKN BETWEEN 10 AND 15KFT DURING MOST OF THE DAY AS AN AREA OF LOW
PRESSURE SLIDES ACROSS US TODAY. NORTHERLY WINDS CURRENTLY IN PLACE
ARE EXPECTED TO PERSIST UNTIL FRIDAY EVENING.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...STRONG NORTHERLY WINDS AND SCT-BKN LOW/MID LEVEL CLOUDS
WILL PREVAIL THROUGH FRIDAY EVENING AT MOST LOCATIONS AS AN AREA OF
LOW PRESSURE SLOWLY MOVES SOUTH AND THEN EAST OF THE AREA. THIS
WEEKEND...CLOUD COVERAGE SHOULD BE MINIMAL AND WINDS WILL RELATIVELY
LIGHT AS HIGH PRESSURE BUILDS ACROSS THE REGION.
&&
.FIRE WEATHER...DEW POINT TEMPERATURES FELL INTO THE SINGLE DIGITS
AND RELATIVE HUMIDITY VALUES DROPPED BELOW 15 PERCENT IN THE
COLORADO RIVER VALLEY FOLLOWING THE PASSAGE OF A POWERFUL COLD
FRONT. NORTH WINDS WILL REMAIN GUSTY TODAY SO WILL UPGRADE THE FIRE
WEATHER WATCH TO A RED FLAG WARNING.
&&
VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY UNTIL 6 PM PST THIS AFTERNOON FOR NVZ014-015-
017>019.
RED FLAG WARNING UNTIL 6 PM PST THIS AFTERNOON FOR NVZ466.
AZ...RED FLAG WARNING UNTIL 7 PM MST THIS EVENING FOR AZZ101.
CA...WIND ADVISORY UNTIL 6 PM PST THIS AFTERNOON FOR CAZ519>523.
RED FLAG WARNING UNTIL 6 PM PST THIS AFTERNOON FOR CAZ229.
&&
PIERCE/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Feb 14, 6:07 AM MST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 507 AM PST THU FEB 14 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-151200- NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 507 AM PST THU FEB 14 2008 /607 AM MST THU FEB 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA...SOUTH CENTRAL NEVADA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL BE MUCH COLDER TODAY FOLLOWING THE PASSAGE OF A POWERFUL COLD FRONT. A WIND ADVISORY CONTINUES UNTIL 6 PM PST FOR LINCOLN....NYE...ESMERALDA AND WESTERN SAN BERNARDINO COUNTIES. THE WIND ADVISORY FOR EASTERN CLARK...EASTERN SAN BERNARDINO AND MOHAVE COUNTIES HAS BEEN CANCELLED. PLEASE REFER TO THE LATEST WEATHER MESSAGE /RNONPWVEF/ FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NORTH WINDS WILL REMAIN GUSTY DOWN THE COLORADO RIVER FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 11:00 PM MST | High Wind Warning | VEF | Clark, Esmeralda, Lincoln, Nye | 7 hr |
Nearby
Red Flag Warnings in Arizona, 2008Red Flag Warnings in California, 2008Red Flag Warnings in Nevada, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.